ST. PAUL, Minn. (FOX 9) - Following two deaths in St. Paul over the past 24 hours, the police department is warning about deadly synthetic opioids on the streets of the city.
In a Facebook post on Saturday, the department says, since Friday afternoon, there have been seven suspected overdoses. The warning comes about a month since police put out a similar alert for overdoses linked to synthetic opioids. Year-to-date, St. Paul police say there have been 89 suspected fatal overdoses in the city.
"The rise in overdoses is likely due to the increase in deadly synthetic opioids being mixed into the narcotics sold on Saint Paul streets," police write. "Synthetic opioids are lethal in small doses and it’s very difficult to determine if the narcotics contain them prior to ingestion."
If you witness a suspected overdose, police recommend you do the following:
- Call 911 immediately. ○ If the suspected overdose is opiate-related, administer Narcan/Naloxone and move the person to their side (recovery position).
- If the person doesn't respond, Narcan/Naloxone may be administered every 2-3 minutes as necessary.
- Remember, Minnesota's Good Samaritan Law states that a person acting in good faith who seeks medical assistance for another person who is experiencing a drug-related overdose may not be charged or prosecuted for the possession, sharing or use of a controlled substance.
- If you need help with chemical health, please click the following link and know that help (and hope) is out there for you.